LEBERSCHADIGUNGSGEFAHR BEI MODERNER ANTITUBERKULOSER BEHANDLUNG

Translated title of the contribution: Antituberculous chemotherapy and liver damage

D. Kozma, K. Lapis, L. Debreczeni

Research output: Contribution to journalArticle

Abstract

Experiments in humans and animals have established by means of the antipyrine test the enzyme-inducing effect of rifampicin. A study was made of the changes in enzyme levels during prolonged rifampicin and ethambutol therapy. Only the serum levels of GGT were significantly increased. Examination of 30 liver biopsies obtained during rifampicin + ethambutol treatment revealed slight degeneration of the liver cells and proliferation of the reticuloendothelial system. Severe lethal damage of the liver was observed in only 3 cases and was associated with rifampicin + isoniazid therapy. Isoniazid-induced hepatitis developed in 5 patients. The histological features were similar to those observed in virus hepatitis.

Original languageGerman
Pages (from-to)479-481
Number of pages3
JournalPraxis und Klinik der Pneumologie
Volume37
Issue numberSPEC. 1
Publication statusPublished - Jan 1 1983

    Fingerprint

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Cite this